# SDR 2008FA0000754

- Difficulty date: November 11, 2008
- Submitted: November 12, 2008
- Operation: General aviation
- Aircraft: N9360C
- Make and model: Piper PA-28-181
- Aircraft serial: 287890401
- Aircraft time: 3,098 hours
- Engine: Lyc O360A4M
- Engine time: 1,198 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 060825700608256
- Condition: Out Of Position
- Location: Engine
- Part time: 90 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXCESSIVE TIMING DRIFT.  BOTH MAGS SET 25 DEGREES BTDC ON NR1 CYLINDER.  NEXT FIRING ORDER (NR 3 CYLINDER) IS OFF 6 DEGREES BETWEEN LT/RT MAG.  NEXT FIRING ORDER (NR2 CYLINDER) IS NORMAL.  LAST FIRING ORDER (NR4 CYLINDER) IS OFF 6 DEGREES BETWEEN LT/RT MAGS.  INITIAL SUSPECT IS CAM LOBE.  CARBON BRUSH INSPECTED IAW SB3-08.  BRUSH SHOWS POSSIBLE INDICATION OF (EARLY STAGE) UNDERCUT.  SLIGHT BRUSH RESIDUE EVIDENCED ON BEARING BAR.
